MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TRACER METRO DIRECT WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC TRACER METRO DIRECT WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G26862
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued e1 phone number: (b)(6).Investigation evaluation: the product said to be involved was returned in clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Photos of the labeling and coiled device show a frayed section, exposing the core wire, near the device's proximal end.Our evaluation of the product said to be involved confirmed the report.The proximal coating of the wire guide has frayed, peeled, and detached exposing the core wire 21.1 cm from the proximal end to the proximal end of the wire guide.The detached portion of coating was not returned.No damage to the coating was noted at the distal end of the device, however a bend was noted 2.5 cm from the distal tip.Due to the damaged proximal coating the outer diameter of the wire guide could not be measured.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.Production leadership requested a lab meeting to review the device, which was held 14jul2025, as well in response to the prior heighten awareness email for the nonconformances contained within the sub dhr.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed during this meeting.The subassembly device history record for the lot # said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated sub dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our evaluation of the product said to be involved confirmed the report of coating damage.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Additionally, the ifu states: "for best results, wire guide should be kept wet, if applicable." prior to distribution, all tracer metro direct wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.The likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: a cook representative has been directed to contact the medical facility involved and inform them of the missing detached portion of coating that was discovered during the evaluation of the returned device.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook tracer metro direct wire guide.It was reported that after placement of the wire guide in the pancreatic duct, the user attempted to insert another device from the guidewire end but felt resistance.The physician continued to attempt to insert, but the guidewire coating noticed peeled [wire guide coating damage], therefore, the physician discontinued to use the wire guide [loss of wire guide access].They were replaced with another manufacture's devices to continue to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued e1 phone number: (b)(6).Investigation evaluation: the product said to be involved was returned in clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Photos of the labeling and coiled device show a frayed section, exposing the core wire, near the device's proximal end.Additional photos provided show a segment of the devices striped coating retained within the accessory device.Our evaluation of the product said to be involved confirmed the report.The proximal coating of the wire guide has frayed, peeled, and detached exposing the core wire 21.1 cm from the proximal end to the proximal end of the wire guide.The detached portion of coating was not included in the return for this record; however, it is believed the missing portion is that which was photographed being retained within the cytology brush.No damage to the coating was noted at the distal end of the device, however a bend was noted 2.5 cm from the distal tip.Due to the damaged proximal coating the outer diameter of the wire guide could not be measured.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.Production leadership requested a lab meeting to review the device, which was held 14jul2025, as well in response to the prior heighten awareness email for the nonconformances contained within the sub dhr.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed during this meeting.The subassembly device history record for the lot # said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated sub dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our evaluation of the product said to be involved confirmed the report of coating damage.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Additionally, the ifu states: "for best results, wire guide should be kept wet, if applicable." prior to distribution, all tracer metro direct wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: a cook representative has been directed to contact the medical facility involved and inform them of the missing detached portion of coating that was discovered during the evaluation of the returned device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Continued e1 phone number: (b)(6).Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the products said to be involved were not provided to cook for evaluation.The lot number provided in the photos matches this report.The label in the photo matches the product reported.Our evaluation of the device photos provided confirmed the report.Photos of the coiled device show a frayed section, exposing the core wire, near the device's proximal end.While the core wire is exposed, it is unable to be determined if all sections of the coating are present.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The subassembly device history record for the lot # said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated sub dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our evaluation of the device photos provided confirmed the report of coating damage.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Additionally, the ifu states: "for best results, wire guide should be kept wet, if applicable." prior to distribution, all tracer metro direct wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
TRACER METRO DIRECT WIRE GUIDE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22309275
Report Number1037905-2025-00468
Device Sequence Number12782983
Product Code OCY
UDI-Device Identifier00827002268623
UDI-Public(01)00827002268623(17)280304(10)W4918588
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26862
Device Catalogue NumberMETII-21-480
Device Lot NumberW4918588
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/23/2025
07/21/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/18/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK DLB-21-1.5-S - CYTOLOGY BRUSH.; OLYMPUS TJF-260 SCOPE.
Patient SexUnknown